Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 63, NWS Eureka, CA

May 26, 2019

NWS Eureka, CA issued this small craft advisory at May 26, 2019, 2:35 AM PDT. It took effect at May 26, 2019, 3:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 26, 2019, 2:35 AM PDT (09:35 UTC)
In effect from
May 26, 2019, 3:00 AM PDT
Expired
May 27, 2019, 12:00 AM PDT
In force
21 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

795 
WHUS76 KEKA 260935
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
235 AM PDT Sun May 26 2019

PZZ455-261745-
/O.EXP.KEKA.GL.W.0025.000000T0000Z-190526T1000Z/
/O.NEW.KEKA.SC.Y.0063.190526T1000Z-190527T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
235 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 PM PDT this evening. 

* WINDS...North 20 to 25 knots, with occasional gusts up to 35
  knots. Strongest winds near Cape Mendocino and Point Arena. 

* WAVES/SEAS...North 9 to 11 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-261600-
/O.CON.KEKA.GL.W.0025.000000T0000Z-190526T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
235 AM PDT Sun May 26 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...North 20 to 30 knots, with gusts to around 35 knots.

* WAVES/SEAS...North 10 to 13 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ470-261745-
/O.EXT.KEKA.SC.Y.0060.000000T0000Z-190527T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
235 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...North 20 to 25 kt, with occasional gusts up to 35 kt.

* WAVES/SEAS...North 10 to 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-261745-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-190526T2200Z/
Pt St George to Cape Mendocino out 10 nm-
235 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...North 15 to 25 kt, with occasional gusts up to 30 kt.
  Strongest winds near Cape Mendocino. 

* WAVES/SEAS...North 8 to 10 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
4 follow-up statements
080 
WHUS76 KEKA 261540
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
840 AM PDT Sun May 26 2019

PZZ475-262345-
/O.EXP.KEKA.GL.W.0025.000000T0000Z-190526T1600Z/
/O.EXB.KEKA.SC.Y.0062.190526T1600Z-190527T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
840 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 AM PDT Monday. 

* WINDS...North 15 to 25 kt, with occasional gusts up to 30 kt. 
  Strongest winds near Cape Mendocino. 

* WAVES/SEAS...North 8 to 10 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-262200-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-190526T2200Z/
Pt St George to Cape Mendocino out 10 nm-
840 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...North 15 to 25 kt, with occasional gusts up to 30 kt. 
  Strongest winds near Cape Mendocino. 

* WAVES/SEAS...North 8 to 10 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-262345-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-190527T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
840 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...North 20 to 25 knots, with occasional gusts up to 35 
  knots. Strongest winds near Cape Mendocino and Point Arena. 

* WAVES/SEAS...North 9 to 11 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-262345-
/O.CON.KEKA.SC.Y.0060.000000T0000Z-190527T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
840 AM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...North 20 to 25 kt, with occasional gusts up to 35 kt.

* WAVES/SEAS...North 10 to 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
925 
WHUS76 KEKA 262207
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
307 PM PDT Sun May 26 2019

PZZ450-262315-
/O.EXP.KEKA.SC.Y.0062.000000T0000Z-190526T2200Z/
Pt St George to Cape Mendocino out 10 nm-
307 PM PDT Sun May 26 2019


$$

PZZ475-270615-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-190527T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
307 PM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...North 15 to 25 kt, with occasional gusts up to 30 kt. 
  Strongest winds near Cape Mendocino. 

* WAVES/SEAS...North 8 to 10 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-270400-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-190527T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
307 PM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...North 20 to 25 knots, with occasional gusts up to 35 
  knots. Strongest winds near Cape Mendocino and Point Arena. 

* WAVES/SEAS...North 9 to 11 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-270615-
/O.CON.KEKA.SC.Y.0060.000000T0000Z-190527T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
307 PM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...North 20 to 25 kt, with occasional gusts up to 35 kt.

* WAVES/SEAS...North 10 to 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
572 
WHUS76 KEKA 270318
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
818 PM PDT Sun May 26 2019

PZZ455-270700-
/O.EXT.KEKA.SC.Y.0063.000000T0000Z-190527T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
818 PM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...North 15 to 25 knots. Strongest winds near Cape 
  Mendocino and Point Arena. 

* WAVES/SEAS...North 7 feet at 7 to 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-271000-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-190527T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
818 PM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...North 15 to 25 kt, with occasional gusts up to 30 kt. 
  Strongest winds near Cape Mendocino. 

* WAVES/SEAS...North 8 to 10 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-271000-
/O.CON.KEKA.SC.Y.0060.000000T0000Z-190527T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
818 PM PDT Sun May 26 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...North 20 to 30 kt.

* WAVES/SEAS...North 7 to 9 feet at 7 to 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
864 
WHUS76 KEKA 270707
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1207 AM PDT Mon May 27 2019

PZZ455-270815-
/O.EXP.KEKA.SC.Y.0063.000000T0000Z-190527T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
1207 AM PDT Mon May 27 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas continue to gradually diminish throughout the inner
waters. However, locally steeper wave conditions can be expected
in the vicinity of Cape Mendocino through the remainder of the
night.

$$

PZZ475-271000-
/O.CON.KEKA.SC.Y.0062.000000T0000Z-190527T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1207 AM PDT Mon May 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WINDS...North 15 to 20 kt, with occasional gusts up to 25 kt. 
  Strongest winds near Cape Mendocino. 

* WAVES/SEAS...North 6 to 9 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-271000-
/O.CON.KEKA.SC.Y.0060.000000T0000Z-190527T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1207 AM PDT Mon May 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WINDS...North 15 to 20 kt with gusts to 25 kt.

* WAVES/SEAS...North 5 to 8 feet at 7 to 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 3:04 PM PDT, 11 hours 31 minutes earlier.

Area forecast discussion, May 25, 3:04 PM PDT, 11 hours 31 minutes before
FXUS66 KEKA 252204
AFDEKA

AREA FORECAST DISCUSSION
National Weather Service Eureka CA
304 PM PDT Sat May 25 2019

.SYNOPSIS...Showers will move across much of the area tonight and
Sunday morning as a storm system moves south along the coast.
Afternoon showers and thunderstorms will be possible over the
interior mountains throughout the coming week.

&&

.DISCUSSION...A fast-moving cutoff low pressure system will near
the CA/OR border from the N this evening, bringing with it a round
of showers that will move through the area from this evening
through Sunday morning. This activity will spread southward into
Mendocino county very late tonight and Sunday morning. Showers
will generally dissipate by late Sunday morning, and most areas
should see a break in the rain much of the remainder of the
afternoon. While this system will be stronger than the one that
moved through the area overnight Friday, instability will be
notably weaker and thunderstorms will be less likely. While an
isolated strike or two will be possible overnight, better chances
for lightning will exist farther E across the Sacramento Valley
and Sierra foothills. Meanwhile, precipitation totals will be
light overall, perhaps reaching a maximum of .5 to .75 inches
across the taller mountain ranges of Del Norte, Trinity and
Humboldt counties. Snow levels will be high. However, a few inches
of snow will be possible over the highest peaks of the Trinity
Alps and the Yolla Bollys.

Sunday temperatures will be notably cooler, with highs generally
in the upper 50s on the coast and the low to mid 60s in interior
valleys. While most areas will remain dry during the afternoon
Sunday, a subtle shortwave approaching from the NE may generate
some weak shower redevelopment late in the day and overnight
across Trinity and Mendocino counties.

On Memorial Day, temperatures will begin a gradual warming trend
as Sunday's low pressure system exits the region to the SE.
However, the combination of lingering moisture and increasing
temperatures may generate isolated to scattered thunderstorms
across the interior mountains, mostly over Trinity and Mendocino
counties. This may impact outdoor recreation activities in these
areas, so those with plans to be outside on Monday in those areas
should remain weather aware.

For the remainder of the week, a broad and somewhat weak upper
level trough will remain more or less fixed across the Great
Basin, maintaining weak northerly flow across California. This
will maintain relatively high moisture values across the region
for the remainder of the week, generally within the 75 to 90th
percentile locally and even higher across the Sierras according
to numerical model ensembles. As a result, while coastal areas
should remain dry the rest of the week, repeated opportunities
for interior afternoon mountain showers and thunderstorms are
expected to materialize throughout the week. /BRC&SEC

&&

.AVIATION...Main impacts to aviation weather today has been the
Gusty northerlies hugging the coast and impacting the coastal
terminals. This afternoon some mid and high clouds worked their way
into the coast from offshore and are now blanketing the the coastal
terminals with a high cig.  Lower clouds are also starting to
develop as a weak front approaches. The VFR conditions will slowly
degrade to mvfr as light rain begins to fall later this afternoon to
both CEC and ACV while cigs and vsbys fall as well. This weather
should last through the evening hours...then afterwards, MVFR
conditions are expected to prevail along the coast. Statistical
guidance does suggest that conditions may drop briefly to IFR late
tonight at both coastal terminals but there should be enough mixing
with the residual northerlies to prevent any long term crud.
Elsewhere, VFR conditions are expected to prevail through the TAF
period, though brief IFR conditions may also be possible at KUKI
late tonight.

&&

.MARINE...Gale Force northerlies continue over the southern waters
although some drop off in speeds has been observed over the last
couple hours.  Hard small craft northerlies are still evident over
the remaining areas while steep, short-period seas will continue
into late this evening. The seas are expected to be remain 10 to 13
feet through tonight but should begin to subside toward morning.
Winds and seas are forecast to subside late Sunday and into Monday
as the pressure gradient weakens although a couple of west to
southwest swells are still expected over the next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM Sunday for Pzz450.
     Small Craft Advisory until 5 PM Sunday for PZZ470.
     Gale Warning until 9 PM this evening for PZZ455.
     Gale Warning until 9 AM Sunday for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 25, 2:36 PM PDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
236 PM PDT Sat May 25 2019

CAZ101>106-109-110-112-113-262145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
236 PM PDT Sat May 25 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ107-108-111-262145-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
236 PM PDT Sat May 25 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated afternoon and evening thunderstorms will be possible across
primarily eastern Trinity and northeast Mendocino counties through
the end of the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.